Alert archive / Florida / Tornado Warnings in 2005
Tornado Warning 7, NWS EYW
NWS EYW issued this tornado warning at Jul 9, 2005, 9:08 AM EDT for Monroe County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2005, 9:08 AM EDT (13:08 UTC)
- Expired
- Jul 9, 2005, 9:49 AM EDT
- In force
- 41 min
- Issued by
- NWS EYW
- Area
- Counties, with a storm outline in the text
County Monroe County, FL
The radar
The Miami radar (KAMX), 19 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 9, 6:45 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 314 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
505 WFUS52 KEYW 091309 TOREYW FLC087-091345- /O.NEW.KEYW.TO.W.0007.050709T1308Z-050709T1345Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE KEY WEST FL 908 AM EDT SAT JUL 9 2005 THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A * TORNADO WARNING FOR... UPPER KEYS IN MONROE COUNTY IN FLORIDA * UNTIL 945 AM EDT * AT 905 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VIOLENT WATERSPOUT JUST SOUTHEAST OF OCEAN REEF...MOVING NORTHWEST AT 45 MPH. THIS STORM WILL AFFECT OCEAN REEF BY 915 AM. WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A WATERSPOUT CAN MOVE ASHORE AS A VIOLENT TORNADO. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...SEEK SHELTER IMMEDIATELY! STAY AWAY FROM WINDOWS. TORNADOES ASSOCIATED WITH TROPICAL CYCLONES MOVE RAPIDLY...ARE OFTEN WRAPPED IN HEAVY RAIN...AND ARE DIFFICULT TO SEE OR HEAR UNTIL THEY ARE VERY CLOSE. LAT...LON 2518 8032 2530 8018 2593 8081 2577 8099 $$ LEE
2 follow-up statements
260 WWUS52 KEYW 091329 SVSEYW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 925 AM EDT SAT JUL 9 2005 FLC087-091345- /O.CON.KEYW.TO.W.0007.000000T0000Z-050709T1345Z/ UPPER KEYS IN MONROE FL- 925 AM EDT SAT JUL 9 2005 ...A TORNADO WARNING CONTINUES UNTIL 945 AM EDT FOR UPPER KEYS IN MONROE COUNTY... AT 927 AM EDT...THE ROTATION INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR HAS DISSIPATED. HOWEVER...AND OUTER RAIN BAND OF HURRICANE DENNIS CONTINUES TO AFFECT WATERS JUST SOUTHEAST OF OCEAN REEF. STORMS WITHIN THIS BAND ARE MOVING NORTHWEST AT 45 MPH...WILL AFFECT OCEAN REEF THROUGH 945 AM...AND COULD PRODUCE TORNADOES WITH LITTLE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR FLORIDA. LAT...LON 2518 8032 2530 8018 2593 8081 2577 8099 $$ LEE
754 WWUS52 KEYW 091349 SVSEYW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 948 AM EDT SAT JUL 9 2005 FLC087-091408- /O.EXP.KEYW.TO.W.0007.000000T0000Z-050709T1345Z/ UPPER KEYS IN MONROE FL- 948 AM EDT SAT JUL 9 2005 ...THE TORNADO WARNING FOR UPPER KEYS IN MONROE COUNTY EXPIRED AT 945 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THAT THE STRONG STORMS THAT PROMPTED A TORNADO WARNING HAVE WEAKENED. THE OUTER RAIN BANDS OF HURRICANE DENNIS WILL CONTINUE TO AFFECT THE AREA THIS MORNING...AND MORE WARNINGS MAY BE ISSUED AS NECESSARY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM SATURDAY AFTERNOON FOR FLORIDA. LAT...LON 2518 8032 2530 8018 2593 8081 2577 8099 $$ LEE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS EYW wrote its last area forecast discussion before this tornado warning went out at Jul 9, 3:50 AM EDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 9, 3:50 AM EDT, 5 hours 18 minutes before
FLORIDA KEYS AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
350 AM EDT SAT JUL 9 2005
...SUSTAINED TROPICAL FORCE WINDS AFFECTING KEYS...
...HURRICANE FORCE WINDS OVER LOWER STRAITS OF FLORIDA...
.DISCUSSION...
.OBSERVATIONS/TRENDS...
THE EYE OF HURRICANE DENNIS HAS EMERGED OFF THE NORTH COAST OF
CUBA...AND IS NOW LOCATED ABOUT 90 MILES SOUTHWEST OF KEY WEST...
MOVING NORTHWEST AT ABOUT 14 MPH. THE FLORIDA KEYS NOW LIE IN THE
NORTHEAST QUADRANT OF THE TROPICAL CYCLONE...AND WINDS ARE SUSTAINED
NEAR OR IN EXCESS OF TROPICAL STORM FORCE ACROSS MOST OF THE
ISLANDS...WITH GUSTS TO HURRICANE FORCE OVER PORTIONS OF THE LOWER
AND MIDDLE KEYS. THE HIGHEST WIND GUST SO FAR HERE AT THE NWS OFFICE
IN KEY WEST HAS BEEN 62KT...OR 71MPH. CURRENTLY...THE KEY WEST ASOS
IS REGISTERING 110/43G57...WITH AN AIR TEMPERATURE OF 79F...AND A
DEWPOINT OF 75F. THE MSL PRESSURE IS DOWN CLOSE TO 1000MB...WHICH IS
ABOUT 10MB LOWER THAN 24 HOURS AGO.
A 06Z SPECIAL UPPER-AIR SOUNDING OBTAINED BY OUR CRACK HMT/INTERN
STAFF IS NOW AVAILABLE. THE SOUNDING REVEALED 1000FT WINDS OF
113/68KT AND 2000FT WINDS OF 116/71KT...WITH A MEAN SFC-5000FT
LAYER-MEAN WIND OF 115/67KT...AND A 0-6KM LAYER-MEAN WIND OF
114/54KT. THE FREEZING LEVEL WAS OVER 16000FT AGL.
GOES-12 INFRARED CHANNEL LOOPS AND KEY WEST DOPPLER RADAR SCANS
INDICATE THAT HURRICANE DENNIS IS BECOMING BETTER ORGANIZED OVER THE
LOWER STRAITS OF FLORIDA...WHERE SEA SURFACE TEMPERATURES AVERAGE
84-86F. CONVECTIVE CLOUD TOP TEMPERATURES HAVE COOLED...AND RADAR
SPIRAL BANDING HAS BECOME MORE PRONOUNCED.
.FORECASTS...
THE EYE OF HURRICANE DENNIS WILL LIKELY MAKE ITS CLOSEST POINT OF
APPROACH TO KEY WEST IN THE NEXT HOUR OR SO. SUBSEQUENTLY...THE
HIGHEST SUSTAINED SURFACE WINDS WILL LIKELY OCCUR IN THE NEXT FEW
HOURS. HOWEVER...WINDS WILL BE SLOW TO SUBSIDE THIS MORNING OWING TO
THE LARGE RADII OF TROPICAL STORM FORCE WINDS...AND OBSERVATIONAL
TRENDS SUGGEST THAT IT MAY BE MID-MORNING BEFORE SUSTAINED WINDS LAY
DOWN BELOW TROPICAL STORM FORCE IN THE WESTERNMOST LOWER KEYS. IN
ADDITION...CONFLUENT LOW-LEVEL INFLOW CHANNELS ARE WELL-ESTABLISHED
ON THE EASTERN FLANK OF HURRICANE DENNIS...AND THE POSITION OF THE
KEYS BENEATH THIS REGION TODAY PORTENDS A VERY RAINY AND SQUALLY DAY.
WINDS WILL VEER TO SOUTHEAST AND THEN SOUTH AS THE STORM REACHES THE
LATITUDE OF THE KEYS...AND THEN MOVES OFF TO THE NORTHWEST OR NORTH.
STORM SURGE FLOODING IS STILL A CONCERN FOR THIS MORNING...WITH
WATER LEVELS OF 2 TO 5 FT ABOVE NORMAL LIKELY. RAINFALL OF 4 TO 8
INCHES IS ALSO A GOOD BET DURING THE NEXT 24 HOURS.
WINDY AND RAINY CONDITIONS WILL PERSIST THROUGH TONIGHT...WITH
GRADUAL IMPROVEMENT IN THE WEATHER SUNDAY AND MONDAY.
&&
.MARINE...
SMALL CRAFT SHOULD REMAIN IN PORT TODAY. WIND AND SEA CONDITIONS
WILL BE HAZARDOUS TO OPERATE IN THROUGH TODAY...AND LIKELY TONIGHT
AS WELL. REFER TO PRODUCTS FROM THE NATIONAL HURRICANE CENTER AND
YOUR KEY WEST NATIONAL WEATHER SERVICE OFFICE FOR DETAILS ON THE
FORECAST INTENSITY AND MOVEMENT OF HURRICANE DENNIS AND IMPACTS THIS
WILL HAVE FOR THE WATERS ADJOINING THE FLORIDA KEYS.
&&
.AVIATION...
TODAY...KEYW AND KMTH AIRPORTS ARE CLOSED ATTM...IFR CONDITIONS WILL
CONTINUE TODAY WILL CONTINUE ALONG THE MIAMI TO KEY WEST AIR ROUTE
AND AT THE ISLAND TERMINALS AS WIND SQUALLS FROM HURRICANE DENNIS
BUILD IN STRENGTH AND FREQUENCY. WIND GUSTS OVER HURRICANE FORCE ARE
POSSIBLE AT THE KEYW TERMINAL AND NEAR HURRICANE FORCE AT THE KMTH
TERMINAL UNTIL THE EARLY AFTERNOON HOURS. LARGE AMOUNTS OF LOW LEVEL
WIND SHEAR WILL ALSO BE PRESENT AS WELL. THESE ARE DANGEROUS
CONDITIONS FOR AIRCRAFT. SAFETY FIRST!
CHECK FOR THE LATEST TAF/TWB AMENDMENTS...AND AIRMETS/SIGMETS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KEY WEST 85/77/87/80/89 100/80/50/50/40
MARATHON 85/77/87/80/89 100/80/50/50/40
&&
.EYW WATCHES/WARNINGS/ADVISORIES...
HURRICANE WARNING-FLZ078-GM032-033-054-074-075...
HURRICANE WATCH/TROPICAL STORM WARNING-
FLZ077-076-GM031-052-053-072-073...
FLOOD WATCH...FLZ076-077-078...
TORNADO WATCH...FLZ076-077-078...GMZ031-032-033-
052-053-054-072-073-074-075.
K. KASPER
C. BROCK
A. FUTTERMAN
J. RIZZO
M. PARKE
H. MCCALLHazardous weather outlook, Jul 9, 7:00 AM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE KEY WEST FL 700 AM EDT SAT JUL 9 2005 FLZ076-077-078-GMZ031-032-033-052-053-054-072-073-074-075-101300- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO WEST END OF 7 MILE BRIDGE OUT 20 NM- WEST END OF 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO WEST END OF 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 700 AM EDT SAT JUL 9 2005 UPDATED FOR NEW TORNADO WATCH ...HURRICANE WARNING IN EFFECT LOWER KEYS AND ADJACENT WATERS... ...TROPICAL STORM WARNING MIDDLE/UPPER KEYS AND ADJACENT WATERS... ...HURRICANE WATCH IN EFFECT MIDDLE/UPPER KEYS AND ADJACENT WATERS... ...FLOOD WATCH IN EFFECT ALL FLORIDA KEYS... ...TORNADO WATCH IN EFFECT FOR ALL THE FLORIDA KEYS AND SURROUNDING WATERS UNTIL 4 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...OVERNIGHT CONSULT THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER CONCERNING HURRICANE DENNIS. IN ADDITION...REFER TO HURRICANE LOCAL STATEMENTS ISSUED BY YOUR NATIONAL WEATHER SERVICE IN KEY WEST FOR DETAILED LOCAL INFORMATION AND LOCAL IMPACTS. ...TORNADO HAZARDS... ISOLATED WATERSPOUTS AND TORNADOES WILL BE POSSIBLE WITHIN THE RAINBANDS FROM HURRICANE DENNIS. ...WIND AND SEA HAZARDS... SUSTAINED HURRICANE FORCE WINDS WITHIN THE INNER CORE OF HURRICANE DENNIS WILL AFFECT THE WATERS AROUND THE DRY TORTUGAS THIS MORNING. SUSTAINED TROPICAL STORM FORCE WINDS...50 TO 60 MPH WITH GUSTS TO 75 MPH WILL PERSIST ACROSS THE LOWER FLORIDA KEYS AND ADJOINING WATERS THROUGH ABOUT 1000 AM. SUSTAINED TROPICAL STORM FORCE WINDS 35 TO 50 MPH WITH GUSTS TO 60 MPH WILL PERSIST ACROSS THE MIDDLE AND UPPER FLORIDA KEYS AND ADJOINING WATERS THROUGH MIDDAY. TROPICAL STORM FORCE WINDS 40 TO 50 MPH WILL CONTINUE IN THE LOWER KEYS AND ADJOINING WATERS THROUGH LATE AFTERNOON. ROUGH SEAS WILL BE AS HIGH AS 15 TO 20 FEET IN THE STRAITS OF FLORIDA. ...STORM SURGE HAZARDS... A STORM SURGE OF 2 TO 5 FEET IS EXPECTED...WITH THE HIGHEST VALUES ALONG SOUTH AND EAST FACING SHORES OF THE LOWER KEYS. ...FLOOD HAZARDS... STORM RAINFALL TOTALS OF 4 TO 8 INCHES ARE EXPECTED ACROSS PORTIONS OF THE KEYS. TORRENTIAL RAINS WILL WORSEN STORM SURGE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES WILL BE REQUIRED FOR MOST OF SUNDAY AND SUNDAY NIGHT...AND MARINE CONDITIONS WILL BE HAZARDOUS FOR OPERATORS OF SMALL CRAFT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE FLORIDA KEYS AND SURROUNDING WATERS. THE PRIMARY THUNDERSTORM HAZARDS WILL BE DEADLY CLOUD TO SURFACE LIGHTNING STRIKES AND GUSTY WINDS TO GALE FORCE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FUNNEL CLOUDS...WATERSPOUTS... TORNADOES...STORM SURGE FLOODING AND OCEAN WATER LEVELS...AND WIND DAMAGE AND INSTRUMENT-RECORDED WIND GUSTS. KBK
In the hours before
Special weather statement, Jul 9, 6:49 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 649 AM EDT SAT JUL 9 2005 FLZ076>078-GMZ031-032-052>054-075-091200- MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS- WEST END OF 7 MILE BRIDGE TO KEY WEST OUT 20 NM- CRAIG KEY TO WEST END OF 7 MILE BRIDGE OUT 20 NM- OCEAN REEF TO CRAIG KEY OUT 20 NM- KEY WEST TO 20 NM WEST OF DRY TORTUGAS- GULF SIDE OF THE LOWER KEYS OUT 20 NM-FLORIDA BAY- 649 AM EDT SAT JUL 9 2005 ...A TORNADO WATCH HAS BEEN ISSUED FOR ALL OF THE FLORIDA KEYS AND ADJACENT COASTAL WATERS UNTIL 400 PM... A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR TORNADO FORMATION. WITHIN THE OUTER RAIN BANDS OF HURRICANE DENNIS... TORNADOES CAN FORM SUDDENLY. IF A TORNADO IS SPOTTED OR DETECTED ON RADAR...WARNINGS WILL BE ISSUED. STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS FROM YOUR KEY WEST NATIONAL WEATHER SERVICE. LEE
Special weather statement, Jul 9, 7:15 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 715 AM EDT SAT JUL 9 2005 FLZ076>078-GMZ031-032-052>054-075-091200- MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS- WEST END OF 7 MILE BRIDGE TO KEY WEST OUT 20 NM- CRAIG KEY TO WEST END OF 7 MILE BRIDGE OUT 20 NM- OCEAN REEF TO CRAIG KEY OUT 20 NM- KEY WEST TO 20 NM WEST OF DRY TORTUGAS- GULF SIDE OF THE LOWER KEYS OUT 20 NM-FLORIDA BAY- 715 AM EDT SAT JUL 9 2005 ..A TORNADO WATCH IS IN EFFECT FOR THE FLORIDA KEYS AND COASTAL WATERS UNTIL 400 PM EDT... ...A HURRICANE WARNING REMAINS IN EFFECT FOR THE LOWER KEYS... ...A TROPICAL STORM WARNING AND HURRICANE WATCH REMAIN IN EFFECT FOR THE MIDDLE AND UPPER KEYS... ...A FLOOD WATCH IS IN EFFECT FOR THE FLORIDA KEYS... AT 700 AM...THE EYE OF HURRICANE DENNIS...BASED ON KEY WEST DOPPLER RADAR...WAS ESTIMATED TO BE ABOUT 98 MILES WEST-SOUTHWEST OF KEY WEST...OR 40 MILES SOUTH-SOUTHWEST OF DRY TORTUGAS...AND STILL MOVING TOWARD THE NORTHWEST. ON THIS PATH...THE CENTER OF DENNIS SHOULD PASS SOME 30 TO 40 MILES SOUTHWEST OF DRY TORTUGAS NATIONAL PARK IN THE NEXT FEW HOURS...AS IT HEADS INTO THE EASTERN GULF OF MEXICO. THIS WILL PLACE FORT JEFFERSON NATIONAL MONUMENT WITHIN SUSTAINED HURRICANE FORCE WINDS NEAR 90 MPH FOR THE NEXT FEW HOURS. DURING THE PAST HOUR WINDS HAVE GUSTED TO 73 MPH AT KEY WEST...AND 47 MPH AT MARATHON. RECENT WIND GUST REPORTS FROM NATIONAL WEATHER SERVICE GAUGES ALONG THE FLORIDA REEF INCLUDE 78 MPH AT SAND KEY IN THE LOWER KEYS...83 MPH AT SOMBRERO KEY IN THE MIDDLE KEYS...AND 60 MPH AT MOLASSES REEF IN THE UPPER KEYS. THROUGH 800 AM...ALL KEYS AREAS SHOULD EXPECT SUSTAINED WINDS FROM THE SOUTHEAST...BLOWING MORE THAN TROPICAL STORM FORCE...RANGING FROM 45 TO 55 MPH. FREQUENT GUSTS WILL EXCEED 70 MPH AT LOWER KEYS LOCATIONS...WHILE PASSING SQUALLS PRODUCE WIND GUSTS AROUND 70 MPH AT MIDDLE AND UPPER KEYS LOCATIONS. WINDS WILL ONLY GRADUALLY DECREASE IN SPEED LATER THIS MORNING AS DENNIS PULLS FARTHER AWAY. MODERATE TO HEAVY RAIN WILL FALL OVER THE LOWER AND MIDDLE KEYS... PASSING BANDS OF RAIN WILL AFFECT THE UPPER KEYS. THERE MAY BE A FEW EMBEDDED THUNDERSTORMS. LOCAL FLOODING MAY RESULT. IN ADDITION...A VERY STRONG RAIN BAND IS MOVING NORTH...AND MOST LIKELY WILL AFFECT WATERS JUST WEST OF KEY WEST...BUT COULD ALSO POSSIBLY AFFECT KEY WEST ITSELF. TORNADOES MAY FORM QUICKLY WITHIN SPIRAL BANDS...WITH LITTLE OR NO WARNING. TIDES MAY SPLASH OVER SOME ROADS ALONG SOUTH SIDES OF ISLANDS. REMAIN IN A SAFE PLACE. TRAVEL IS VERY DANGEROUS. STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS FROM YOUR KEY WEST NATIONAL WEATHER SERVICE.
Local storm report, Jul 9, 7:26 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
726 AM EDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 AM HURRICANE 10 SW KEY WEST 24.45N 81.87W
07/09/2005 GMZ075 FL C-MAN STATION
WIND GUST OF 67 KT...OR 77 MPH...AT SAND KEY LIGHT C-MAN
STATION. ANEMOMETER HEIGHT 43 FT.
0639 AM HURRICANE 6 SSW MARATHON 24.63N 81.12W
07/09/2005 GMZ053 FL C-MAN STATION
WIND GUST OF 70 KT...OR 81 MPH...AT SOMBRERO KEY LIGHT
C-MAN STATION. ANEMOMETER HEIGHT 159 FT.
&&
K. KASPERSpecial weather statement, Jul 9, 8:05 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 805 AM EDT SAT JUL 9 2005 FLZ076>078-GMZ031-032-052>054-075-091315- MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS- WEST END OF 7 MILE BRIDGE TO KEY WEST OUT 20 NM- CRAIG KEY TO WEST END OF 7 MILE BRIDGE OUT 20 NM- OCEAN REEF TO CRAIG KEY OUT 20 NM- KEY WEST TO 20 NM WEST OF DRY TORTUGAS- GULF SIDE OF THE LOWER KEYS OUT 20 NM-FLORIDA BAY- 805 AM EDT SAT JUL 9 2005 ..A TORNADO WATCH IS IN EFFECT FOR THE FLORIDA KEYS AND COASTAL WATERS UNTIL 400 PM EDT... ...A HURRICANE WARNING REMAINS IN EFFECT FOR THE LOWER KEYS... ...A TROPICAL STORM WARNING AND HURRICANE WATCH REMAIN IN EFFECT FOR THE MIDDLE AND UPPER KEYS... ...A FLOOD WATCH IS IN EFFECT FOR THE FLORIDA KEYS... AT 800 AM...THE EYE OF HURRICANE DENNIS...BASED ON KEY WEST DOPPLER RADAR...WAS ESTIMATED TO BE 102 MILES WEST-SOUTHWEST OF KEY WEST...OR 35 MILES SOUTHWEST OF DRY TORTUGAS...AND STILL MOVING TOWARD THE NORTHWEST. DRY TORTUGAS NATIONAL PARK AND FORT JEFFERSON NATIONAL MONUMENT WILL BE WITHIN HURRICANE FORCE WINDS OF 75 TO 90 MPH FOR A COUPLE OF HOURS. WITHIN A FEW MORE HOURS. DURING THE PAST HOUR WINDS HAVE GUSTED TO 70 MPH AT KEY WEST...AND 45 MPH AT MARATHON. RECENT WIND GUST REPORTS FROM NATIONAL WEATHER SERVICE GAUGES ALONG THE FLORIDA REEF INCLUDE 77 MPH AT SAND KEY IN THE LOWER KEYS...81 MPH AT SOMBRERO KEY IN THE MIDDLE KEYS...AND 59 MPH AT MOLASSES REEF IN THE UPPER KEYS. THROUGH 900 AM...ALL KEYS AREAS SHOULD EXPECT SUSTAINED WINDS FROM THE SOUTHEAST...BLOWING MORE THAN TROPICAL STORM FORCE...RANGING FROM 45 TO 55 MPH. OCCASIONAL GUSTS WILL EXCEED 70 MPH AT LOWER KEYS LOCATIONS...WHILE PASSING SQUALLS PRODUCE WIND GUSTS AROUND 70 MPH AT MIDDLE AND UPPER KEYS LOCATIONS. WINDS WILL ONLY VERY GRADUALLY DECREASE IN SPEED THIS MORNING AS DENNIS PULLS FARTHER AWAY. MODERATE TO HEAVY RAIN WILL FALL OVER THE LOWER AND MIDDLE KEYS... PASSING BANDS OF RAIN WILL AFFECT THE UPPER KEYS. THERE MAY BE A FEW EMBEDDED THUNDERSTORMS. LOCAL FLOODING MAY RESULT. IN ADDITION...A VERY STRONG RAIN BAND IS MOVING NORTH...AND MOST LIKELY WILL AFFECT WATERS JUST WEST OF KEY WEST...BUT COULD ALSO POSSIBLY AFFECT KEY WEST ITSELF. TORNADOES MAY FORM QUICKLY WITHIN SPIRAL BANDS...WITH LITTLE OR NO WARNING. TIDES MAY SPLASH OVER SOME ROADS ALONG SOUTH SIDES OF ISLANDS. REMAIN IN A SAFE PLACE. TRAVEL IS VERY DANGEROUS. STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS FROM YOUR KEY WEST NATIONAL WEATHER SERVICE.
Local storm report, Jul 9, 8:33 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
833 AM EDT SAT JUL 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HURRICANE 10 SW KEY WEST 24.46N 81.88W
07/09/2005 GMZ075 FL C-MAN STATION
SAND KEY LIGHT CMAN STATION REPORTED 76 MPH / 66 KNOT
WIND GUST.
&&
LKSpecial weather statement, Jul 9, 9:00 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 900 AM EDT SAT JUL 9 2005 FLZ076>078-GMZ031-032-052>054-075-091415- MONROE LOWER KEYS-MONROE MIDDLE KEYS-MONROE UPPER KEYS- WEST END OF 7 MILE BRIDGE TO KEY WEST OUT 20 NM- CRAIG KEY TO WEST END OF 7 MILE BRIDGE OUT 20 NM- OCEAN REEF TO CRAIG KEY OUT 20 NM- KEY WEST TO 20 NM WEST OF DRY TORTUGAS- GULF SIDE OF THE LOWER KEYS OUT 20 NM-FLORIDA BAY- 900 AM EDT SAT JUL 9 2005 ..A TORNADO WATCH IS IN EFFECT FOR THE FLORIDA KEYS AND COASTAL WATERS UNTIL 400 PM... ...A HURRICANE WARNING REMAINS IN EFFECT FOR THE LOWER KEYS... ...A TROPICAL STORM WARNING AND HURRICANE WATCH REMAIN IN EFFECT FOR THE MIDDLE AND UPPER KEYS... ...A FLOOD WATCH IS IN EFFECT FOR THE FLORIDA KEYS... AT 900 AM...THE EYE OF HURRICANE DENNIS...BASED ON KEY WEST DOPPLER RADAR...WAS ESTIMATED TO BE 100 MILES WEST OF KEY WEST...OR 35 MILES SOUTHWEST OF DRY TORTUGAS...AND STILL MOVING TOWARD THE NORTHWEST. DRY TORTUGAS NATIONAL PARK INCLUDING FORT JEFFERSON NATIONAL MONUMENT WILL BE EXPERIENCE HURRICANE FORCE WINDS OF 75 TO 90 MPH FOR A COUPLE OF MORE HOURS. DURING THE PAST HOUR WINDS HAVE GUSTED TO 74 MPH AT KEY WEST...AND 53 MPH AT MARATHON. RECENT WIND GUST REPORTS FROM NATIONAL WEATHER SERVICE GAUGES ALONG THE FLORIDA REEF INCLUDE 76 MPH AT SAND KEY IN THE LOWER KEYS...70 MPH AT SOMBRERO KEY IN THE MIDDLE KEYS...AND 51 MPH AT MOLASSES REEF IN THE UPPER KEYS. THROUGH 1000 AM...ALL KEYS AREAS SHOULD EXPECT SUSTAINED WINDS FROM THE SOUTHEAST...BLOWING MORE THAN TROPICAL STORM FORCE...RANGING FROM 45 TO 55 MPH. OCCASIONAL GUSTS WILL EXCEED 70 MPH AT LOWER KEYS LOCATIONS...WHILE PASSING SQUALLS PRODUCE WIND GUSTS AROUND 70 MPH AT MIDDLE AND UPPER KEYS LOCATIONS. WINDS WILL ONLY VERY GRADUALLY DECREASE IN SPEED THIS MORNING AS DENNIS PULLS FARTHER AWAY. MODERATE TO HEAVY RAIN WILL FALL OVER THE LOWER AND MIDDLE KEYS... PASSING BANDS OF RAIN WILL AFFECT THE UPPER KEYS. THERE MAY BE A FEW EMBEDDED THUNDERSTORMS. LOCAL FLOODING MAY RESULT. IN ADDITION...A VERY STRONG RAIN BAND IS MOVING NORTH...AND MOST LIKELY WILL AFFECT WATERS JUST WEST OF KEY WEST...BUT COULD ALSO POSSIBLY AFFECT KEY WEST ITSELF. TORNADOES MAY FORM QUICKLY WITHIN SPIRAL BANDS...WITH LITTLE OR NO WARNING. TIDES MAY SPLASH OVER SOME ROADS ALONG SOUTH SIDES OF ISLANDS. REMAIN IN A SAFE PLACE. TRAVEL IS VERY DANGEROUS. STAY TUNED FOR FURTHER UPDATES OR POSSIBLE WARNINGS FROM YOUR KEY WEST NATIONAL WEATHER SERVICE. LK
Nearby
Tornado Warnings in Florida, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.